Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 22, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Jun 21, 2021, 5:48 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Jun 21, 2021, 6:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 5:48 AM MDT (11:48 UTC)
- In effect from
- Jun 21, 2021, 6:00 AM MDT
- Expired
- Jun 21, 2021, 12:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 11.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3852 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS75 KPIH 211148 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 548 AM MDT Mon Jun 21 2021 IDZ054-211600- /O.NEW.KPIH.LW.Y.0022.210621T1200Z-210621T1600Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 548 AM MDT Mon Jun 21 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WHAT...Northeast winds 10 to 20 mph expected. * WHERE...American Falls Reservoir. * WHEN...Until 10 AM MDT this morning. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
165 WWUS75 KPIH 211529 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 929 AM MDT Mon Jun 21 2021 IDZ054-211800- /O.EXT.KPIH.LW.Y.0022.000000T0000Z-210621T1800Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 929 AM MDT Mon Jun 21 2021 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Northeast winds 9 to 15 mph. * WHERE...American Falls Reservoir. * WHEN...Until noon MDT today. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
987 WWUS75 KPIH 211749 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1149 AM MDT Mon Jun 21 2021 IDZ054-211900- /O.EXP.KPIH.LW.Y.0022.000000T0000Z-210621T1800Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1149 AM MDT Mon Jun 21 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... Northeast winds across American Falls Reservoir have tapered off, and no longer favor rough chop. Therefore, the advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 21, 2:42 AM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 21, 2:42 AM MDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 242 AM MDT Mon Jun 21 2021 .SHORT TERM...Today through Wednesday. High pressure briefly builds across Idaho today, before getting pushed off to the south and east. We will be dry today with no much in the way stronger winds. We will be watching for a few hours this morning to see if we need a last minute LAKE WIND ADVISORY for American Falls Reservoir for northeast winds. They have been slowly dropping overnight, and we may see them just hitting the threshold or just below for a couple of hours after sunrise. Attention turns toward some moisture and a couple of weak "waves" working across central and eastern Idaho tomorrow and Wednesday. The models are pretty consistent on developing storms across the central mountains later in the afternoon, then across the Centennial Mountains/Island Park area as we head into the evening hours. The concern is that we are that chance considering some data shows more widespread development across the central mountains and eventually toward Island Park. Another concern is that some of the higher resolution models develop isolated storms across the South Hills and eventually across the Snake Plain. That isn't shown in the forecast, but certainly bears watching to see if we need push chances up in those areas as well. Many of these storms won't produce a lot of rain, although we could see a brief burst of rainfall. Gusty winds will be the main concern. It will be a bit breezy and warmer tomorrow. Excessive heat concerns are possible across portions of the lower Snake Plain, Magic Valley and southern highlands. We may need a HEAT ADVISORY for some of these areas, but will hold off this morning. Another round of showers and storms is expected Wednesday, but confidence on coverage and where is becoming a concern. The issue is with the timing of that push coming to eastern Idaho. Yesterday's forecast look more widespread, vs today's which shows storms mainly around Island Park and the southern highlands, drifting northeast. We will stick with the Blend of Models which has isolated storms over most of our mountainous areas and nothing really for the Snake Plain. Do expect this to change over the next 24+ hours. Keyes .LONG TERM...Thursday through Monday. Anyone hoping for widespread precip and more seasonal temperatures is out of luck in the extended forecast period, and likely beyond. Only chance for precip will be Thursday and into Friday as the area is stuck between a receding low across northern California and a building high across the Pacific NW. Should be just enough instability and moisture to support low-end PoPs focused on the higher terrain of the Central Mountains and eastern Highlands on Thursday. As the ridge continues to expand on Friday, low precip chances seem possible along the WY border but again any PoPs would be isolated/scattered in nature. Ridge will continue to build over the region and eventually position itself nearly directly over the area by the weekend and into next week. This means zero chance for any precip along with continued well above normal temperatures. In fact, both the operational GFS and ECMWF and some of their ensembles are showing potential for some all-time record heat across eastern Idaho as we get into early next week. If this pans out, and it is still a big if, we could see temperatures in the Snake Plain push 105 to maybe even 110 in spots. Much can still change though this far out in time but heat related hazards do seem probable at some point based on recent model trends. McKaughan && .AVIATION...VFR expected at area terminals through the forecast period. Winds will generally be light, around 10 kts or less, with limited cloud cover and no chances for precip. McKaughan && .FIRE WEATHER...Today looks a "quiet" day with lighter winds and warmer/dry conditions. With ridge over us tonight, look for pretty poor humidity recovery over portions of the central mountains and Zones 413/427. Things pick up again tomorrow as the ridge shifts south and east for midweek. Winds pick up across portions of Zones 410, 413, 425 and 427. The air will be pretty dry in these areas, but the combination of wind and humidity won't quite be there for a RED FLAG WARNING. With moisture increasing and a weak "wave" crossing the central mountains tomorrow, showers and thunderstorms will develop across the central mountains. These storms will be moving north and east, with storms eventually developing across Zone 411. Many of these storms will not produce a lot of rain overall, even if we do get brief bursts of rain. That means gusty winds will be the main risk besides lightning. A few storms may turn out "wet" though. There is some concern we are UNDERFORECASTING thunderstorm potential across 475, 476 and 411. Until we get a better idea of what will happen in the next 24 hours, we will keep thunderstorm coverage isolated. It's also possible we could a few storms across 427 and out into the Snake Plain, but the chance is well below 10 percent at the moment. Thunderstorms are still possible Wednesday and Thursday. Confidence is lower now in terms of location and coverage as timing becomes an issue with any push of moisture and uptick in storms. For now, we are going with isolated coverage mainly across the higher elevations. Do expect these forecasts to greatly change daily until we can get a better handle on things. It looks like with a little better moisture, we should see a mix of wet and dry storms...leaning still more on the dry side. By the weekend and heading into next week, the models are persistent on building a strong ridge centered over the region. This will bring hot and dry weather back. In fact, if some of the warmer forecasts pan out...we are talking records and possibly even some all-time record highs falling. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:28 PM MDT | Heat Advisory | PIH | Blaine, Cassia, Lincoln, Minidoka, Power | 32 hr |
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.